MAUDE Adverse Event Report: ANGELINI THERMACARE NECK/SHOULDER/WRIST 8HR 3CT; HOT OR COLD DISPOSABLE PACK

ANGELINI THERMACARE NECK/SHOULDER/WRIST 8HR 3CT; HOT OR COLD DISPOSABLE PACK
Model Number ThermaCare HeatWraps - Neck, Wrist & Shoulder
Medical Device Problem Code Off-Label Use (1494)
Health Effect - Clinical Code Superficial (First Degree) Burn (2685)
Date of Event 06/15/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The root cause can not be identified.The site investigated this complaint by reviewing the device history records and manufacturing controls.The review of the device history records, batch thermal records, and production controls met the product release criteria.Consumer reports " when she removed the product, she noticed her neck was red, burning, and hot to the touch." the cause of the consumer noticing "when she removed the product, she noticed her neck was red, burning, and hot to the touch." is inconclusive since review of records does not provide evidence to support defective product.The product effect may vary with each individual.Care should be taken when using the device, following all safety and use information as provided with the wrap to avoid the risks of burns or other skin irritations.This is an adverse event for a burn, red, and hot to touch; a risk calculation cannot be determined as there is no reasonable suggestion of a device malfunction.
 
Event or Problem Description
On 24-jun-2021 a spontaneous report was received from a consumer regarding a (b)(6) year-old female consumer who was using thermacare neck/shoulder/wrist 8hr 3ct heat wrap.The consumer had no known allergies and was reported to be healthy.Concomitant products included tylenol (acetaminophen).Approximately on (b)(6) 2020 at 8am, the consumer topically applied one thermacare neck/shoulder/wrist 8hr heat wrap (lot: ek9154, expiration date: 31-mar-2024) to the back of her neck on her skin for an unspecified indication.The consumer did not remove the heat wrap until 10 pm the same day, when she took a shower.When she removed the product, she noticed her neck was red, burning, and hot to the touch.She was not 100% clear was when she discovered her symptoms.After her shower she looked into the mirror and saw the redness.The redness was the same size as the product.On (b)(6) 2021, she applied aloe vera gel to the area which reduced the redness by the next day.All of her symptoms resolved within a couple of days.She did not seek medical attention and did not seek or attempt any other treatments.She only used one of the heat wraps in the box.

Brand Name
THERMACARE NECK/SHOULDER/WRIST 8HR 3CT
Common Device Name
HOT OR COLD DISPOSABLE PACK
Manufacturer (Section D)
ANGELINI
1231 wyandotte dr
albany GA 31705
MDR Report Key12174030
Report Number3007593958-2021-00024
Device Sequence Number13826144
Product Code IMD
UDI-Device Identifier00305733015025
UDI-Public00305733015025
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 07/15/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Expiration Date03/31/2024
Device Model NumberThermaCare HeatWraps - Neck, Wrist & Shoulder
Device Lot NumberEK9154
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/24/2021
Initial Report FDA Received Date07/15/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age58 YR
Patient Weight64